Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Twin Cities, MN

September 7, 2021Rusk County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Sep 7, 2021, 7:30 PM CDT for Rusk County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 7:30 PM CDT (00:30 UTC)
Expired
Sep 7, 2021, 8:15 PM CDT
In force
45 min
Issued by
NWS Twin Cities, MN
Hail
0.00 in
Wind
50

County Rusk County, WI

The radar

The Duluth radar (KDLH), 177 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2021-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2021-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
2166 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

058 
WWUS83 KMPX 080030
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
730 PM CDT Tue Sep 7 2021
 
WIZ015-016-080115-
Barron WI-Rusk WI-
730 PM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of Rusk and northeastern
Barron Counties through 815 PM CDT...

At 729 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Birchwood to 5 miles northeast of Hawkins.
Movement was south at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Rice Lake, Ladysmith, Bruce, Hawkins, Haugen, Weyerhaeuser, Canton,
Tony, Conrath, Glen Flora, Ingram and Brill.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

If on or near water, get out of the water and move indoors or inside 
a vehicle. Remember, lightning can strike out to 10 miles from the 
parent thunderstorm. If you can hear thunder, you are close enough 
to be struck by lightning. Move to safe shelter now! Do not be 
caught on the water in a thunderstorm.

&&

LAT...LON 4538 9092 4536 9093 4534 9120 4540 9168
      4564 9180 4563 9067 4539 9068
TIME...MOT...LOC 0029Z 340DEG 25KT 4566 9164 4557 9065 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

TDK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 7, 6:31 PM CDT, 59 minutes earlier.

Area forecast discussion, Sep 7, 6:31 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
631 PM CDT Tue Sep 7 2021

.UPDATE...
Issued at 631 PM CDT Tue Sep 7 2021

Updated for aviation discussion.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 219 PM CDT Tue Sep 7 2021

We've managed to get a few CU to pop across the north/east portion of
the area this afternoon, but otherwise it's a warm but breezy
afternoon, with temperatures overachieving by a few degrees over the
original forecast. The remainder of the short term will be fairly
quiet, but we'll have a bit more forcing and better lapse rates
during max heating on Wednesday, so some chance PoPs still look
warranted for the northeast portion of the area. Most of the area
will see a similar day, but with cooler temperatures and somewhat
lighter winds on Wednesday. Any SHRA/TSRA activity in the northeast
tomorrow afternoon should quickly end by evening, with high pressure
and lighter winds bringing 40s to much of the area for lows Wednesday
night.

.LONG TERM...(Thursday through Tuesday)
Issued at 219 PM CDT Tue Sep 7 2021

Dry northwest flow looks to transition to more of a zonal pattern
across the northern tier of the CONUS by the weekend, and that should
remain the case through the balance of the forecast period.
Precipitation chances will start to increase a bit over the weekend
as we get into return flow, but there doesn't appear to be sufficient
forcing/moisture for any widespread precipitation of significance
until late Monday or Tuesday. However, ensemble solutions definitely
start to differ by early next week, leading to significant timing and
amplitude differences in the forecast upper trough early next week.
As a result, it's difficult to try and pin down a 12-hour period for
PoPs, which results in low PoPs over a longer duration of time than
will likely be the case in the Monday/Tuesday time frame. Given the
uncertainty and the fact that it doesn't appear to be a significant
event, there was little reason to stray much from the consensus NBM
guidance in the long term.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 631 PM CDT Tue Sep 7 2021

Isolated evening thunderstorms will continue moving southeast across
central MN into west central WI. They should dissipate before
reaching KSTC, KRNH or KEAU, but this will need to be watched. Winds
will be the other concern, as the gradient is expected to persist
overnight. Along with some cold advection, winds should stay around 8
knots tonight, then kick up again by late morning with more gusts
over 20 knots.

KMSP...Evening storms in central MN should remain north of the
airfield before dissipating this evening. No additional concerns.

/OUTLOOK FOR KMSP/
WED NIGHT...VFR. Winds NW 5-10 kts.
THU...VFR. Winds NW 5-10 kts.
THU NIGHT...VFR. Winds S 5 kts.
FRI...VFR. Winds S 10-15 kts.
SAT...VFR. Winds W-NW 10-15 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

UPDATE...TDK
SHORT TERM...
LONG TERM...
AVIATION...TDK
Hazardous weather outlook, Sep 7, 9:42 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
942 AM CDT Tue Sep 7 2021

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
081445-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
942 AM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

In the hours before

Special weather statement, Sep 7, 7:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
730 PM CDT Tue Sep 7 2021

WIZ015-016-080115-
Barron WI-Rusk WI-
730 PM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of Rusk and northeastern
Barron Counties through 815 PM CDT...

At 729 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Birchwood to 5 miles northeast of Hawkins.
Movement was south at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rice Lake, Ladysmith, Bruce, Hawkins, Haugen, Weyerhaeuser, Canton,
Tony, Conrath, Glen Flora, Ingram and Brill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near water, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 4538 9092 4536 9093 4534 9120 4540 9168
      4564 9180 4563 9067 4539 9068
TIME...MOT...LOC 0029Z 340DEG 25KT 4566 9164 4557 9065

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TDK

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.